Jump to content

WHAT TO EXPECT AND WHO TO BELIEVE???


[Le...]

Recommended Posts

As I have kicked 50% of my lexotan(bromazepam) habit of 16 yrs and am now down to 1.5 mg every 24 hrs, I have yet another tapering/crossing to do.

 

As I have recently been diagnosed with ADHD on top of my bipolar II, my new doctor has suggested/ordered that I switch from cipralex 10 mg´s to seroxsat, before I try either Concerta or Ritalin Uno.

 

I crossed over to cipralex 18 months ago, after taking fontex non-stop for almost 14 years.

 

After tapering my 3 mg´s of lexotan down to 1.5 mg´s in 4 months, I have become weary of doctors who claim that tapering/crossing is "no big deal" and so on and forth. I guess that most of you are familiar with the doubts and distrust that I am feeling.

 

I would really like to get feed-back on how it is to cross from one SSRI to another during tapering of a benzo.

 

I intend to stay on the 1.5 mg´s while changing to the seroxat...but I feel very anxious...whether it is rational anxiety or not...due to rebound etc.

 

What can I expect?

 

Lexotania.

Link to comment
Share on other sites

Hi Lexotania,

 

I'm surmising your new Dr is aware of all of the medications you're currently taking?  Have you discussed with him your concerns about making a change to your current medication while withdrawing from the benzo?  The problem I see is that we're bombarded with so many sensations, thoughts, physical ticks, mental and emotional disturbances while withdrawing from benzo's, I wonder how anyone can be properly diagnosed with anything while doing this?  I'm not discounting your Dr's diagnosis, just wondering if the timing is wrong. 

 

As for your question about crossing over, I guess it would be the same as with other meds, reduce one while increasing the other to minimize the effects.  I'm sorry you're faced with this.  :(

 

Pam

Link to comment
Share on other sites

Hi Lexotania:

 

Congrats on your 50% reduction.  I share Pam's concerns.  I have certainly exhibited symptoms consistent with ADHD during my withdrawal and post benzo phases.  However, these were due to withdrawals.  Keep in mind that when you add/change medications during tapering and post benzo phases it can be very difficult to discern between what are side effects caused from the medications, and what are withdrawals.  I had this problem with my Lexapro.  I'm still not sure what is causing my sweating (Lexapro or withdrawals), and I will probably not know until I am completely off the Lexapro.  I would raise these questions further with your doctor.

 

best,

 

Draftsman

Link to comment
Share on other sites

Thanks Pam and Draftsman for your replies.

 

My ADHD symptoms go way back ...all the way to my childhood. My son was also diagnosed with this disorder 7 yrs ago and taking Ritalin Uno made a dramatic difference for him. His grades went up 50% in one term and he is now an A student and his social skills are flawless ...compared to what they used to be.  :smitten:

 

Why is it that seroxat has such a bad reputation? I am inclined to think that there is little difference between "shit and excrement" when it comes to SSRI´s.

 

:crazy: Lexotania

 

 

Link to comment
Share on other sites

Yesterday I reduced my 10 mg of cipralex to 5 mg - stuck to the 1.5 mg of Lexotan. Felt relatively OK.

 

This morning I intended to take 5 mg again - but the withdrawal hit me like a ton of bricks and I took another 5 mg.

 

I sweated, shivered and the palpitations are back. Tomorrow I intend to take 10 mg and see if I feel relatively OK.

 

If this is how I am going to feel for 2 weeks, then I doubt that I will be able to cross over to the seroxat.

 

I almost increased the Lexotan, but was able to resist - mostly due to fear of it not working properly.

 

The rebound anxiety is overwhelming and I fear waking up with the palpitations.

 

I also have muscle spasms in my lower back and I dare not even take a parasetamole. This has been going on for almost 3 weeks and sometimes I can´t bend to put my socks on.

 

...I almost went to the ER earlier....but the only thing that stopped me was the fear of being told to take more lexotan or stop whining...I think that this episode is over but I fear the next one...but it helps to know that I am not alone. Thank you guys!

 

Lexotania  :sick: and scared!

 

 

 

 

 

Link to comment
Share on other sites

I'm glad you didn't increase the Lexotan, it would be best if you could maintain that while trying to change over to the Seroxsat.  How often are you taking the Lexotan, are you dosing throughout the day to prevent inter-dose withdrawal?
Link to comment
Share on other sites

 

I used to divide the dose, but for the past 3 or 4 weeks have I  taken it in one dose. Maybe that is the reason for my back ache?  It is so easy to become confused when one is so messed up and vulnerable.

 

I took the daily dose before reading this, so I shall have to wait until tomorrow to divide it again. I have decided to wait awhile with the crossing - life is complcated enough as it is!

 

Thanks for responding so quickly,

Lexotania :sick:

 

 

Link to comment
Share on other sites

Had a hard day - it´s obviously going to take more than two days to "pay" for the two days I reduced the cipralex.

 

I have decided NOT to complicate things by crossing over to seroxat, until I am through with the lexotan...like Johnny Logan sang: What´s another year...to someone who has lived to be 50 without an ADD diagnose  :P

 

I knew that I was hypersensitive and prone to reactions...but I did not foresee this torture! But each day that I withstand increasing the Lexotan dose again, adds to my resilience!

 

Good luck to you all - my fellow sufferers :smitten:

 

Lexotania

Link to comment
Share on other sites

  • 2 weeks later...

Hi Lexotania,

 

I'm glad to hear you're going to simply your life, we can't be in a hurry.  I look at it like it took us many years to get here, we can't to change what is overnight.  How did the dose divisions work for you, did your back ache go away?

Link to comment
Share on other sites

Thanks for your reply Pamster.

 

I had to increase the Lexotan a bit for few days and now I am back on the 1.5 mg (50% of the original dose) for a week now. The muscle aches have been giving me hard time and they have been reaching down to my knees and jumping from one side of my lower abdomen to the other. For the past few days this has only bothered me while I driving my stick-shifted car.

 

I took the Lexotan in one dose (it was so clean cut: only half a pill and no cutting) but for the past two days I have been experiencing increasing interdose symptoms, so this morning I decided to heed your advice and divided it in two. I hope that will do the trick, because for the past two nights I have been waking up, really disorientated, not knowing where I was or even mixing two places and that IS eery!! Yesterday I noticed that my back ache was gone but my neck and throat were aching instead. A strange piercing pain and hard to ignore. BUt it only lasted for a couple of hours, THen the back and abdominal pain returned - and I felt oddly relieved. I guess this is something others can relate to: Better the devil you know! >:D

 

I am also going trough a tough time on other fronts, since my mum is in stage 4 of lung cancer that have reached her bones and most likely her brain too (never smoked and always took real good care of her diet and physical motion). She was recently moved into a home where she is receiving an end of life care. She´s being given haldol and morphine and is really disorientated.

 

We have a saying in my native tounge that translates something like this: This isn´t worse for me than others. That is a really good one to reflect upon when tings get tough - and I also keep this in mind when my withdrawals get tough. Then I log on this site and read what other benzo-sufferers have posted - and it really helps.

 

Thanks for being there for me!

 

Lexotania.

Link to comment
Share on other sites

I am so very sorry to hear about your Mum, what a cruel joke to succumb to lung cancer having never smoked.  It sounds like it won't be long for her now, but hopefully they're keeping her medicated and pain free.

 

Benzo's are great muscle relaxants and when we withdraw from them, we can get some pretty strange sensations, in the oddest places.  Many people have talked about getting pains only one one side or the other, plus the shifting pains, so what you're feeling is normal.  I hope your dose splitting will help you to feel better, I'm glad you're willing to experiment in order to find your "comfort" zone. 

 

You have a very good attitude considering what is happening in your personal life, I admire your courage.

Link to comment
Share on other sites

×
×
  • Create New...